MAUDE Adverse Event Report: INFUTRONIX, LLC NIMBUS II FLEX AMBULATORY INFUSION PUMP

INFUTRONIX, LLC NIMBUS II FLEX AMBULATORY INFUSION PUMP
Model Number NIMBUS II FLEX
Medical Device Problem Codes Device Alarm System (1012); Mechanical Problem (1384); Device Sensing Problem (2917); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
The pump was received on (b)(6) 2024 which gave further details of the reported issue with the pump.The event occurred on (b)(6) 2024 and the description states, "when trying to program the pump it gives an error when starting saying the infusion has exceeded the amount".The event occurred during set-up and there was no one exposed to medication.There was a delay in therapy and another nimbus pump was needed to complete the infusion.
 
Additional Manufacturer Narrative
Dhr was reviewed, and the pump passed all previous tests.There are no other complaints on this device.Evaluation of the returned device was completed on (b)(6) 2024: the pump was tested with the testing protocol for infusion parameter error.Since medical intervention was required and a new pump was needed to complete the patient's infusion, the mdr reportability of the complaint has been upgraded to "yes".(b)(6) 2024 the pump's event log was pulled as part of the investigation and upon review it was noted that there was no sign of an "e08"' alarm code which points to an invalid infusion parameter alarm, as reported by the end user.A 100 ml infusion was attempted to be ran on the pump using the end user's current parameters of 100 ml over 47 hours.Upon starting the infusion, the pump immediately began to alarm "invalid time", as reported by the end user.Upon further investigation under the current rx the end user was using, the max time parameter is 46 hours, even though it technically set up under the 48 hour rx with an infusion of 47 hours.The infusion was updated to run for 46 hours when the pump then began to alarm "life vtbi exceeded".The "pump info" tab was opened and it was noted that the pump had infused 9,962.2 ml and the total time infused is 507:12.When trying to set an infusion it was noted that an infusion was able to be set at 37.2 vtbi and nothing higher, meaning that the max vtbi of the pump is 10,000 ml.The pump ran at a rate of 0.8 ml for 46 hours and was unable to completely finish as it began to alarm "system error" repeatedly.Upon review of the pump's ifu and specifications, the reported lifetime of the product should be 20 liters or 20,000 ml.However, the pump would not allow the pump to infuse to a total vtbi of over 10,000 ml, preventing any infusion parameters that would cause the level to go over.A new capa has been requested to address this issue.Upon further investigation it was noted that the pump's motor cable was completely unplugged, which is the root cause of the system error alarming on the pump.It was also noted that the pump's housing was broken, the plastic hook on the bottom of the pump was broken off where it goes around the metal wire to connect to the cassette.The pump was also missing the label on the back side with all of the pump's model information on it.An image will be attached, see "302983 damage".Functional testing did confirm the reported condition and was duplicated during testing.Reported issue found, device does not meet specification.Two capas had been opened in order to fully investigate and address the root cause of the reported event.Another new capa has been requested to address that the pump cannot infuse completely to its reported lifespan in the ifu.
 
Event or Problem Description
This correction is being filed to update section h11 in the initial filing: the infusion ran on the pump during the investigation was able to be set to 37.8 ml at maximum, not 37.2 ml.A nonconformance is being opened to investigate the issue of the pump not being able to reach its lifetime specification, not a capa.
 
Additional Manufacturer Narrative

Brand Name
NIMBUS II FLEX AMBULATORY INFUSION PUMP
Common Device Name
AMBULATORY INFUSION PUMP
Manufacturer (Section D)
INFUTRONIX, LLC
177 pine street
natick MA 01760
Manufacturer (Section G)
INFUTRONIX, LLC
177 pine street
natick MA 01760
Manufacturer Contact
frederick lee
177 pine street
natick, MA 01760
5086502007
MDR Report Key19237437
Report Number3011581906-2024-00565
Device Sequence Number8107084
Product Code FRN
UDI-Device Identifier00817170020093
UDI-Public00817170020093
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K153193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberNIMBUS II FLEX
Device Catalogue NumberNIMBUS II FLEX
Device Lot Number190910360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown